Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the tangent spaces of Chow groups of certain projective hypersurfaces


Author: Avery Ching
Journal: Proc. Amer. Math. Soc. 132 (2004), 325-331
MSC (2000): Primary 14C15; Secondary 19D45
DOI: https://doi.org/10.1090/S0002-9939-03-07154-5
Published electronically: July 2, 2003
MathSciNet review: 2022352
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the Chow groups of projective hypersurfaces are studied. We will prove that if the degree of the hypersurface is sufficiently high, its Chow group is ``small'' in the sense that its formal tangent space vanishes. Then, we will give an example in which the formal tangent space is infinite dimensional.


References [Enhancements On Off] (What's this?)

  • 1. Deligne, P., Milne, J. S., Ogus, A., and Shih, K., Hodge cycles, motives and Shimura varieties, Lecture Notes in Math. 900, Springer-Verlag, Berlin, 1982. MR 84m:14046
  • 2. Esnault, H. and Paranjape, K., Remarks on absolute de Rham and absolute Hodge cycles, C. R. Acad. Sci. Paris, no. 319, 67-72 (1994) MR 95d:14008
  • 3. Green, M. L., Griffiths' infinitesimal invariant and the Abel-Jacobi map, J. Differential Geom. no. 29, 545-555 (1989) MR 90c:14006
  • 4. Green, M. L., Banff lecture notes, 1998
  • 5. Green, M. L., Infinitesimal methods in Hodge theory, Lecture Notes in Math., no. 1594, Springer-Verlag, Berlin, 1994. MR 96m:14012
  • 6. Griffiths, P., On the periods of certain rational integrals, I, II, Annals of Math., no. 90, 460-541 (1969) MR 41:5357
  • 7. Griffiths, P. and Harris, J., On the Noether-Lefschetz theorem and some remarks on codimension two cycles, Math. Ann., no. 271, 31-51 (1985) MR 87a:14030
  • 8. van der Kallen, W., Generators and relations in algebraic $K$-theory, Proc. Internat. Congress Math., Helsinki 1978, 305-310 (1978) MR 81g:18017
  • 9. Konno, K., On the variational Torelli problem for complete intersections, Compositio Math. 78, 271-296 (1991) MR 92f:14009
  • 10. Quillen, D., Higher algebraic $K$-theory, I, Lecture Notes in Math. 341, Springer-Verlag, 1973. MR 49:2895

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14C15, 19D45

Retrieve articles in all journals with MSC (2000): 14C15, 19D45


Additional Information

Avery Ching
Affiliation: Department of Mathematics, Johns Hopkins University, Baltimore, Maryland 21218-2686
Email: aching@math.jhu.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07154-5
Received by editor(s): May 20, 2001
Received by editor(s) in revised form: September 30, 2002
Published electronically: July 2, 2003
Communicated by: Michael Stillman
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society